MAUDE Adverse Event Report: SMITHS MEDICAL ASD,INC TRACHEOSTOMY SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD,INC TRACHEOSTOMY SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number CUSTOM 7.0 FLEXTEND TTS NS
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Tear, Rip or Hole in Device Packaging (2385); Scratched Material (3020)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smith medical custom trach was inserted on (b)(6) 2020 and developed a hole in the cuff on the evening of (b)(6) 2020 ,which was making the patient continuously cough.A new trach was placed and the following day developed a hole in the cuff as well.This event of coughing would increase secretions of phlegm, which may put the patient at risk for aspiration of secretions and further obstruction.No injury was reported.
 
Additional Manufacturer Narrative
Three bivona custom tracheostomy tubes were returned for analysis.Leak testing was performed using magnification.Abrasion marks were observed surrounding the leak location on each device.Water was then inserted into the inflation system to find the exact location.A verified ruler (blue dot) was performed and the distance from the leak location to the distal tip and the distance from the edge of the shaft were measured.The following are the measurements for the hole on the three trach tubes: device #1: 20 mm from tip and 6 mm from edge of tube on end user's right side when in situ device #2: 19 mm from tip and 6 mm from edge of tube on end user's right side when in situ device #3: 20 mm from tip and 6 mm from edge of tube on end user's right side when in situ it is believed that there is something (e.G.Bone spur, cartilage) in the trachea that is contacting the cuff.Based on the evidence, the complaint is confirmed.However, the root cause is unknown.

Brand Name
TRACHEOSTOMY SILICONE - BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD,INC
6000 lane n
minneapolis, mn
MDR Report Key10260507
Report Number3012307300-2020-07165
Device Sequence Number3749548
Product Code JOH
UDI-Device Identifier15019517212228
UDI-Public15019517212228
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/11/2025
Device Model NumberCUSTOM 7.0 FLEXTEND TTS NS
Device Catalogue NumberXT19KS70NSC923N
Device Lot NumberSS028877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;